Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 20, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 24, 2007, 9:14 AM PST for Elko County, Nevada. It took effect at Dec 24, 2007, 2:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2007, 9:14 AM PST (17:14 UTC)
- In effect from
- Dec 24, 2007, 2:00 PM PST
- Expired
- Dec 25, 2007, 4:00 AM PST
- In force
- 14 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 5.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 241714 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 914 AM PST MON DEC 24 2007 NVZ033-250515- /O.NEW.KLKN.WI.Y.0020.071224T2200Z-071225T1200Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 914 AM PST MON DEC 24 2007 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST TUESDAY FOR EXTREME ELKO COUNTY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST TUESDAY. AS A STRONG COLD FRONT PUSHES THROUGH EASTERN NEVADA LATER TODAY...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUST NEAR 50 MPH WILL DEVELOP OVER EXTREME EASTERN ELKO COUNTY. THESE WINDS WILL DECREASE BY EARLY MORNING TUESDAY WHEN HIGH PRESSURE BUILDS INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KLKN 241731 CCA NPWLKN URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 930 AM PST MON DEC 24 2007 NVZ033-250545- /O.COR.KLKN.WI.Y.0020.071224T2200Z-071225T1200Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 930 AM PST MON DEC 24 2007 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST TUESDAY FOR EXTREME EASTERN ELKO COUNTY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST TUESDAY. AS A STRONG COLD FRONT PUSHES THROUGH EASTERN NEVADA LATER TODAY...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUST NEAR 50 MPH WILL DEVELOP OVER EXTREME EASTERN ELKO COUNTY. THESE WINDS WILL DECREASE BY EARLY MORNING TUESDAY WHEN HIGH PRESSURE BUILDS INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 250537 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 937 PM PST MON DEC 24 2007 NVZ033-250900- /O.EXT.KLKN.WI.Y.0020.000000T0000Z-071225T0900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 937 PM PST MON DEC 24 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM PST TUESDAY... THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY IS NOW IN EFFECT UNTIL 1 AM PST TUESDAY. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUST NEAR 50 MPH ARE EXPECTED TO CONTINUE ACROSS EXTREME EASTERN ELKO COUNTY THROUGH AROUND 1 AM PST. THESE WINDS WILL DECREASE OVERNIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 250834 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1234 AM PST TUE DEC 25 2007 NVZ033-251200- /O.EXT.KLKN.WI.Y.0020.000000T0000Z-071225T1200Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1234 AM PST TUE DEC 25 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST THIS MORNING. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED TO CONTINUE ACROSS EXTREME EASTERN ELKO COUNTY THROUGH AROUND 4 AM PST. THESE WINDS WILL DECREASE IN THE EARLY MORNING HOURS AS HIGH PRESSURE BUILDS INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 251135 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 335 AM PST TUE DEC 25 2007 NVZ033-251245- /O.EXP.KLKN.WI.Y.0020.000000T0000Z-071225T1200Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 335 AM PST TUE DEC 25 2007 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY WILL EXPIRE AT 4 AM PST THIS MORNING. BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED TO GRADUALLY DIMINISH ACROSS EASTERN ELKO COUNTY THIS MORNING AS HIGH PRESSURE BUILDS OVER THE REGION. AS SUCH...WILL LET THE WIND ADVISORY EXPIRE AT 4 AM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 24, 1:27 AM PST, 7 hours 47 minutes earlier.
Area forecast discussion, Dec 24, 1:27 AM PST, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 127 AM PST MON DEC 24 2007 .SYNOPSIS...THE FIRST IN A SERIES OF WEATHER DISTURBANCES WILL AFFECT THE GREAT BASIN BEGINNING TODAY. SUBSEQUENT SYSTEMS WILL AFFECT THE REGION WEDNESDAY AND FRIDAY...EACH BRINGING LIGHT TO MODERATE SNOW. LOW TEMPERATURES TONIGHT AND WEDNESDAY NIGHT WILL BE COLDER THAN NORMAL...WITH SOME AREAS DROPPING NEAR OR BELOW ZERO. && .SHORT TERM...TODAY THROUGH WEDNESDAY. A STORM SYSTEM WILL MOVE INTO HUMBOLDT COUNTY THIS MORNING...SPREADING EAST-SOUTHEAST ACROSS NEVADA THROUGH THE DAY...WITH SNOW SHOWERS DIMINISHING TONIGHT. STILL EXPECTING NORTHERN PORTIONS OF HUMBOLDT AND ELKO COUNTIES TO RECEIVE SNOWFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY HEAVIER AMOUNTS OF 3 TO 5 INCHES OVER HIGHER ELEVATIONS. THE REMAINDER OF NORTHERN NEVADA...SOUTH OF INTERSTATE 80...SHOULD RECEIVE A LITTLE LESS SNOW...GENERALLY LESS THAN 2 INCHES IN VALLEY AREAS. THE RUBY MOUNTAINS SHOULD GET BETWEEN 2 TO 5 INCHES OF SNOW WITH THIS FIRST SYSTEM. OVERNIGHT LOWS TONIGHT WILL DROP BELOW NORMAL AS COLD AIR MOVES IN BEHIND THE FRONTAL PASSAGE. WEAK RIDGING TUESDAY WILL GIVE WAY TO A SECOND SHORTWAVE TUESDAY NIGHT INTO WEDNESDAY. EXPECTING SIMILAR SNOWFALL AMOUNTS WITH THIS SECOND SYSTEM THAT WE GET WITH THIS FIRST SYSTEM TODAY AND TONIGHT. ROOD .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...LONG RANGE MODELS IN DECENT AGREEMENT THROUGH LATE IN THE WEEK...THEN START TO DIVERGE TOWARDS THE WEEKEND. STRONG SYSTEM WILL BE EXITING WEDNESDAY NIGHT. MODELS ARE IN GOOD AGREEMENT SHOWING HIGHER PRECIP AMOUNTS ACROSS NRN AND CNTRL NV...WITH 1 TO 3 INCHES OF SNOW POSSIBLE ACROSS THE AREA BY EARLY THURSDAY MORNING. THE RAPID EXITING OF THIS LOW PRESSURE SYSTEM WEDNESDAY NIGHT WILL HELP PULL IN VERY COLD AIR AND ADDITIONAL PACIFIC MOISTURE FOR NEXT SYSTEM MOVING INTO NW NV THURSDAY NIGHT. THE MODIFIED ARTIC AIRMASS THAT WILL SETTLE OVER THE REGION WEDNESDAY NIGHT IS SHOWING -20C TEMPERATURES AT H7... HOWEVER LOW CLOUDINESS WILL PERSIST OVERNIGHT WEDNESDAY NIGHT TO KEEP TEMPS FROM BOTTOMING OUT. HOWEVER EXPECT VERY COLD TEMPS THURSDAY WITH HIGHS STRUGGLING TO REACH 20 DEGS ACROSS MOST AREAS. ALTHOUGH THE MODELS ARE SHOWING SOME TRACK DIFFERENCES...THE BASIC SCENARIO IS TO CARVE OUT A BROAD...SLOW PROGRESSIVE TROUGH OVER THE CENTRAL U.S. THIS PATTERN EVOLUTION WILL LEAVE CWFA OPEN TO CONTINUOUS MOISTURE IN NW FLOW AND COLD AIR ENTRENCHMENT. THIS WEEKEND SYSTEM WILL SLOWLY MOVE EAST AND UNSETTLED CONDITIONS MAY OFFER OVER 6 INCHES OF SNOW THURSDAY NIGHT THROUGH SUNDAY. LW .AVIATION...SCATTERED SNOW SHOWERS WILL DEVELOP ACROSS NORTHERN NEVADA TODAY AS A WEAK LOW PRESSURE SYSTEM MOVES THROUGH. LOWERING CEILINGS AND PERIODIC SNOW SHOWERS WILL CREATE PREDOMINANT MVFR CONDITIONS FOR KWMC AND KEKO THROUGH LATE THIS EVENING. INTERMITTENT IFR CONDITIONS MAY BE EXPERIENCED DUE TO REDUCED VISIBILITY IN HEAVIER SHOWERS. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.